MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE; NARROW REV 38MM REAMER MODULAR, PILOT TIP

EXACTECH, INC. EQUINOXE; NARROW REV 38MM REAMER MODULAR, PILOT TIP
Catalog Number 321-45-38
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 03/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The broken device reported was likely the result of applying a bending moment to the reamer during use, which led to brittle fracture of the pilot tip feature.
 
Event or Problem Description
The surgeon went to use the 38mm pilot tipped butterfly reamer on the tri-drive handle and jacobs t-handle and located the pilot tip in the previously drilled hole.Upon turning the reamer a quarter of a turn, the pilot tipped snapped off inside the glenoid.The surgeon spent the next 45 minutes trying to get the pilot tip out of the glenoid by trying various methods but was unable to do so and ended up pushing it further in.In the end, he accepted that he would have to leave it inside the patient.

Brand Name
EQUINOXE
Common Device Name
NARROW REV 38MM REAMER MODULAR, PILOT TIP
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key8517679
Report Number1038671-2019-00249
Device Sequence Number1629230
Product Code KWT
UDI-Device Identifier10885862232724
UDI-Public10885862232724
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number321-45-38
Device Lot Number123142005
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/13/2019
Initial Report FDA Received Date04/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR